I am on 10mgs of Abilify once daily. It is the only meds that I am on after stopping Risperdal due to continuing weight gain. My psych says I am very sensitive to it.
So anyways, I was just sitting here wondering exactly what would be the objective of Abilify alone? Would it be for depression, or pyschosis? Is it a mood stabilizer? I am a little confused. Can anyone enlighten me?
Abilify is an antipsychotic that can be used as a mood stabilizer. It is the least likely of the (currently available) antipsychotics to cause weight gain. Ask your psychiatrist what it is being prescribed for as there are other options for mood stabilizers but if you need an antipsychotic and have the issue of weight gain that generally would be the one they prescribe.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.